# SDR CA090805003

- Difficulty date: August 4, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 8,624 hours
- Engine: Lyc LO360E1A6
- Propeller: Hartzl HCC2YK2
- System (JASC): 7160 · Engine Air Intake System
- Part: Control Cable
- Part number: 554294
- Condition: Frayed
- Location: Carb Heat
- Stage of operation: NR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

UPON COMPLETION OF A ROUTINE TRAINING FLIGHT, THE PILOT REPORTED THAT THE LT CARBURETOR HEAT CONTROL FELT LOOSE.  UPON CLOSER INSP BY MX, IT WAS DISCOVERED THAT THE CABLE ASSY HAD FAILED WHERE THE FLEXIBLE CABLE IS SWAGED TO THE LEVER END ROD.  INNER CABLE WAS SEVERELY FRAYED TO THE POINT WHERE IT WAS NEARLY OR COMPLETELY SEPARATED.  UNSERVICEABLE CABLE ASSY WAS REMOVED AND REPLACED WITH A NEW PART.
